Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The prime radical in special Jordan rings


Authors: T. S. Erickson and S. Montgomery
Journal: Trans. Amer. Math. Soc. 156 (1971), 155-164
MSC: Primary 17.40; Secondary 16.00
DOI: https://doi.org/10.1090/S0002-9947-1971-0274543-4
MathSciNet review: 0274543
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If R is an associative ring, we consider the special Jordan ring $ {R^ + }$, and when R has an involution, the special Jordan ring S of symmetric elements. We first show that the prime radical of R equals the prime radical of $ {R^ + }$, and that the prime radical of R intersected with S is the prime radical of S. Next we give an elementary characterization, in terms of the associative structure of R, of primeness of S. Finally, we show that a prime ideal of R intersected with S is a prime Jordan ideal of S.


References [Enhancements On Off] (What's this?)

  • [1] N. Jacobson, Structure of rings, Amer. Math. Soc. Colloq. Publ., vol. 37, Amer. Math. Soc., Providence, R. I., 1956. pp. 193-196. MR 18, 373. MR 0081264 (18:373d)
  • [2] -, Structure theory for a class of Jordan algebras, Proc. Nat. Acad. Sci. U.S.A. 55 (1966), 243-251. MR 33 #1337. MR 0193116 (33:1337)
  • [3] W. S. Martindale III, Rings with involution and polynomial identities, J. Algebra 11 (1969), 186-194. MR 38 #3302. MR 0234990 (38:3302)
  • [4] K. McCrimmon, A general theory of Jordan rings, Proc. Nat. Acad. Sci. U.S.A. 56 (1966), 1072-1079. MR 34 #2643. MR 0202783 (34:2643)
  • [5] -, On Herstein's theorems relating Jordan and associative algebras, J. Algebra 13 (1969), 382-392. MR 40 #2721. MR 0249476 (40:2721)
  • [6] -, The radical of a Jordan algebra, Proc. Nat. Acad. Sci. U.S.A. 59 (1969), 671-678. MR 0268238 (42:3137)
  • [7] C. Tsai, The prime radical in a Jordan ring, Proc. Amer. Math. Soc. 19 (1968), 1171-1175. MR 37 #6336. MR 0230776 (37:6336)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17.40, 16.00

Retrieve articles in all journals with MSC: 17.40, 16.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0274543-4
Keywords: Special Jordan ring, prime ring, prime ideals, prime radical, lower nil radical
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society